MEDOS INTERNATIONAL SÃ RL CH VIPER PRIME CFXFEN XTAB 6X40MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Back to Search Results |
| Model Number |
186760440 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/24/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional device product codes: kwp; kwq.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that on (b)(6) 2021, surgeon was performing l4-s1 percutaneous fusion with viper prime.Five screws were implanted as intended.When it came time to locking in the rod connecting the screws, he struggled to capture the rod with the locking caps due to the rod not being seated low enough for the caps to catch on the threads of the prime screw extended tab.He began to try to force the rod lower so that he could capture it with the locking caps, but he could not get it low enough to the cap to catch.During this struggle, one of the extended tabs broke off making it even more difficult to be able to capture the rod.The broken tab was removed without incident.He continued to try but couldn¿t get the rod low enough to engage multiple locking caps on either side.So, the surgeon ended up having to remove all 5 screws and replace them with another system.The broken extended tab certainly contributed to the frustration and the decision to abandon the system for this patient.The surgeon reasoned that if he can¿t put more force on the rod to be able to capture it without breaking the tabs, or if there is not another reduction tool available for viper prime, then he can¿t complete the surgery.After changing systems, the surgery was completed and l4-s1 fusion performed.There was a thirty (30) minute surgical delay due to reported event.Procedure was successfully completed.There was no patient harm/consequence.Patient outcome is reported as fine.This report is for one (1) viper prime cfxfen xtab 6x40mm.This is report 1 of 2 for complaint (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9 h3, h6: a product investigation was conducted.Visual inspection: viper prime cfxfen xtab 6x40mm (part# 186760440, lot# tbxel, qty# 1) was returned and received at us cq.Upon visual inspection at cq, it is observed that one of the reduction tabs of the device got broken.Rest of the device shows normal wear consistent with the device use which would not contribute to the complaint condition.Thus, the complaint is being confirmed.Dimensional inspection: dimensional inspection of the received device was not performed at cq due to post manufacturing damage.Document/specification review: the relevant drawing(s) was reviewed: no design issues or discrepancies were found during this investigation.Investigation conclusion: the complaint is being confirmed for viper prime cfxfen xtab 6x40mm (part# 186760440, lot# tbxel) as one of the reduction tabs of the device got broken.While a definitive root cause could not be identified for the reported problem, it is possible that the device might have encountered unintended forces.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based upon these results, no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.H3, h6: a device history record (dhr) review was conducted: a review of the receiving inspection (ri) for viper prime cfxfen xtab 6x40mm was conducted identifying that lot number tbxel was released in a single batch.Batch1: lot units were released on 14 nov 2018 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.